MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the distal end of the catheter was damaged.  the patient was undergoing aneurysm embolization.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery with 5.5mm diameter.No patient symptoms or further complications were reported as a result of this event.It was reported that the operator performed aneurysm treatment and needed a microcatheter of model 190-5091-150.After the product was taken out of the package, the tip was found to be broken.The operator thought it was a product quality problem and asked to return it for identification.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Additional information was received that part of the catheter fractured and separated from the rest.The catheter was not kinked/crushed etc., after taking the catheter out of the packaging, the tip broke off and fell to the ground.There was no damage or evidence of tampering to device packaging; the device was packaged well.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H3: the echelon-10 micro catheter was returned for analysis.The echelon-10 packaging, including the dispensing tray and tip protector, were not returned for analysis.No damages or irregularities were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body.A portion of the distal tip and marker band were separated from the micro catheter body and not returned for analysis the tubing material of the echelon-10 catheter separated end exhibited with jagged edges and slight stretching.The inner coil wire was found exposed and undamaged; and the inner liner was found unbroken but stretched.The echelon-10 micro catheter total length was measured to be ~153.0cm, the usable length was measured to be ~145.4cm, which is still within specification (specification: total (ref) = 152cm, usable: 144.0cm ± 1.5cm).The distal tip was measured to be ~29.0mm.As the distal tip length specification is 31.3mm ± 1.0mm, up to 3.3mm of the of the distal tip was therefore missing.Based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed, however the cause could not be determined.The broken end of the echelon-10 catheter exhibited with plastic deformation (jagged edges and slight stretching) which indicated that the catheter separated when exceeding the tensile strength of the tubing material.It is possible the tip protector was not squeezed during the removal of the tip, causing the tip to become stuck within the tip protector and separated during the removal.The inner liner was also found stretched, likely caused during the event.As the packaging was not returned for analysis, any contribution of the packaging and tip protector towards the separation could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16565811
Report Number2029214-2023-00499
Device Sequence Number5691103
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB366632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown